MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP4012X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one nc euphora rx balloon catheter to treat a moderately tortuous, severely calcified lesion with 90% stenosis located in the mid right coronary artery (rca).The device was inspected with no issues.Negative prep was performed with no issues.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.It was reported that balloon deflation difficulties occurred and, the balloon would not deflate at the lesion site.The balloon could not be fully deflated.A detachment of the balloon from the shaft at the proximal junction of the balloon also occurred. the patient required emergent transfer to the hospital for coronary artery bypass graft (cabg), and later received an implantable cardioverter defibrillator (icd).The patient is still in hospital. the patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath or the packaging stylette.The lesion was pre-dilated before use of the nc euphora.The device was being used to pre-dilate the lesion, and to post-dilate a deployed stent.The balloon failed to deflate.The detachment occurred during withdrawal of the device.Resistance was noted during attempted withdrawal of the device, but excessive force was not used.Six inflations were performed prior to the deflation difficulties. 20 to 24 atm of inflation pressure was applied to each inflation.There were no difficulties noted during inflations of the device.The device was not moved or repositioned while inflated.The device was not kinked and re-straightened during use.A concentration of 1/3 contrast to 2/3 saline was used.The detached portion of the device and balloon was not successfully removed from the patient.Multiple attempts to pass a balloon over the existing wire, to place an additional wire across the inflated balloon were unsuccessful.The balloon was not removed during the cabg procedure, the vessel was just bypassed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.A kink was evident on the hypo-tube.A detachment of the transition shaft was evident.A radial burst was evident on the inflation lumen.A detachment of the inflation lumen and balloon was also evident.The detached segments of the device did not return for analysis.Inflation/deflation testing could not be carried out due to the condition of the returned device.No other damage evident to the remainder of the device.Image analysis: procedural images were provided for review.Images with contrast injection confirm the presence of diffuse disease in the rca.The vessel appeared tortuous.The proximal vessel was pre-dilated on numerous occasions prior to the delivery and deployment of a long stent from the proximal to distal/mid rca.This stent was post dilated on numerous occasions throughout the rca.The final balloon activities were completed at the junction between the proximal stent and the ostium of the rca.Images appear to show the presence of air inside the inflated balloon.Attempts were made to deflate and remove the balloon with another procedural wire.It appears that the inner shaft of the device broke as the inner shaft marker bands can be seen in the vessel in the final image.The root cause of the deflation difficulties may have been due to an air lock in the balloon and catheter but this cannot be confirmed as the air in the balloon may have occurred post stent deployment.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19069071
Report Number9612164-2024-01664
Device Sequence Number11961633
Product Code LOX
UDI-Device Identifier00643169396227
UDI-Public00643169396227
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberNCEUP4012X
Device Catalogue NumberNCEUP4012X
Device Lot Number228108886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/10/2024
05/20/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date04/18/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight102 KG